Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

134 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

What are the causes, treatment and prognosis of systemic colitis?

Answered by
Dr.
Dr. Shanthi.E

General & Family Physician

Practicing since :2005

Answered : 2408 Questions

default
Posted on Tue, 12 Feb 2013 in Digestion and Bowels
Question: What is Systemic Colitis and what are the causes, treatment and prognosis?
XXXXXXX
doctor
Answered by Dr. Shanthi.E 10 hours later
Hi,

Systemic colitis is a broad term used to describe inflammation of the colon associated with clinical manifestations outside the colon as well.

The causes could be many: infectious, autoimmune, inflammatory, ischemic, immune deficiency states, allergic, drugs, etc.

Treatment depends on the underlying cause.

Prognosis is excellent for infectious cause and drug induced colitis, moderate outcome in inflammatory and allergic states, and bad prognosis for ischemic colitis.

I read in your medical history that there is sudden onset of the symptoms. The cause could be infectious in you. There is rectal bleeding as well on colonoscopy.

Is it possible to upload or write the full colonoscopy report? You have a feature to upload the reports by yourself on the right side of this query page. You may want to utilize it.

Please do ask me specific questions, if any.

Regards,

Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,   ,   ,  
Medical Procedures

Recent questions on  Colitis

doctor1 MD

2 weeks ago i started taking Lialda (4 per day) for my colitis. Recently when i urinate, at the top of the bowl it turns purple. Not my urine just the spraying of it at the top of the bowl. i also have noticed that the toilet tissue has a a purple tint when my urine dries on it?

doctor1 MD

Less than a year ago I started to experience loose stools/diarrhea. It starts out with a normal bowel movement, but at the end it would be soft that I would be wiping myself most of the day. Now it has come down to having 4-5 movements a day, which are very soft and rope like and am constantly wiping myself. Within the past year, I have been through 2 Colonsoscopy s, A Sigmoidoscopy, Upper Endoscopy and Exploratory Surgery where they have removed my appendix. With all of this done, they say everything came back normal. They have ruled out Colitis, Crohn s Disease and Diverticulitis. It seems every time I eat, I have to go to the bathroom, not right away, but an hour or two later. Sometimes I just have the urge. I have also experienced a lower right side pain that comes and goes with this. They have told me that it s probably an inflamed muscle. I am at my wits end with this problem as I cannot go very far from home. If I don t eat anything, then of course I am fine. When I eat my acid reflux flares up so bad, that it feels like there is something heavy on my throat. I am on Omerprazole for the reflux. Could I possibly have something wrong with my Digestive System? Please help me.

doctor1 MD

Hi, may I answer your health queries right now ? Please type your query here.hello, I have been diagnosed with ulcerative colitis and under the care of a gastroenterologist. I have been on prednisolone for quite some time and have been tapering down over the last few weeks. I have another 4 days @ 5mg and then hopefully I can stop and just continue on with my mesalazins meds. I am severely bloated due to the prednisolone - puffy face, bloated stomach etc. My doc assures me that this will all subside in due course but could you give me an idea timewise when my weight/increased appetite should return to normal and most importantly the bloating and fluid retention goes away...?Many thanks.

doctor1 MD

Is it possible my birth control (vestura) can cause microscopy colitis? I had my son 6 months ago and I started taking vestura 2 months after. About 2 weeks later I started having diarrhea every time I went to the bathroom. Colonoscopy showed microscopic colitis. I am currently taking my birth control and lialda 1.2gm(4x s a day). Everything is still the same, the extremely expensive medicine is not working. Any advise is greatly appreciated!

doctor1 MD

I have a constant spasm in my lower left abdomen no pain feels like a baby kicking but I’m 63. What can it be?

doctor1 MD

What would dark red blood be in your stool and on the toilet paper mean.

doctor1 MD

I am starting to experience a sharp pain on the left side, I get the feeling I need to go to the bathroom but little comes out. the pain is starting to get where it does not feel good to push on the left side or its hurts to cough